Discussions that mention ultram

Addiction & Recovery board


Hi,

I've been taking 200 mg of Ultram ER every night for the past 5 months for discogenic pain in my C5/C6 disk which was injured last June. The physical therapy, dynamic traction control, and steroid injections have been so helpful that my pain management doctor took me off Ultram today.

I am feeling a lot better painwise, but have read too much about tramadol withdrawal that I'd like to do the best taper I can with my remaining pills. I have 19 200 mg Ultram ERs left in the bottle.

How should I taper them to minimize any withdrawal I might go through?

Also, I have quite a few Norco 10's left over as breakthrough pain medication I could add into the taper if they would help during the taper?

Any help is very much appreciated!

John
I took Ultram but not the extended release. I would say you need to taper yourself very slow. When you start this I would try to cut down to half for a week or so and then maybe move to 1/4th for a week or so. You still will have some sort of withdrawl but hopefully not as severe. I also think you need to prepare yourself for withdrawl symptoms like restlessness, insomnia, maybe a little nausea, depression, and just feeling like crap for a while. If it were me I would not take the Norco..I would taper get through the withdrawls and be done. Sometimes it feels like you will never feel better, but just take it day by day and before you know it you will feel like a new person.

Take care!
Winnie:)
Sorry!! I forgot about the extended release part. Have you tried maybe talking to your doctor and tellling him you tried to quit taking them but you are having bad withdrawls? If he could maybe give you some plain ultram and have you taper with those? I would tell you to go cold turkey but that can have severe problems doing that. If I were you I would call the doc and ask them!!

Let me know what you find out!!!

Winnie